Alert archive / Connecticut / River Flood Warnings in 2011
River Flood Warning 176, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Dec 8, 2011, 7:56 PM EST for Northwest Hills Planning Region, Connecticut. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2011, 7:56 PM EST (00:56 UTC)
- Expired
- Dec 9, 2011, 7:27 AM EST
- In force
- 12 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
The radar
The Albany radar (KENX), 108 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Housatonic River at Gaylordsville (GAYC3).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
290
WGUS41 KALY 090056
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
756 PM EST THU DEC 8 2011
CTC005-091255-
/O.NEW.KALY.FL.W.0176.111209T0056Z-111209T1255Z/
/GAYC3.1.ER.111208T2236Z.000000T0000Z.111209T0655Z.NO/
756 PM EST THU DEC 8 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* FROM THIS EVENING UNTIL FRIDAY MORNING.
* AT 7 PM THURSDAY THE STAGE WAS...8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 8.1
FEET BY 1 AM FRIDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE AFTER 1 AM FRIDAY.
* IMPACT...AT 8.0 FEET...WATER RECEEDS OFF OF YOUNGFIELD STEET AND THE
NEW MILFORD FOUNDRY
* IMPACT...AT 8.0 FEET...WATER REACHES NEW MILFORD FOUNDRY AND
YOUNGFIELD STREET
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HOUSATONIC RIVER
GAYLORDSVILL 8.0 8.0 THU 07 PM 7.6 7.5 7.4 7.3 7.1
$$2 follow-up statements
974
WGUS81 KALY 090325
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1025 PM EST THU DEC 8 2011
CTC005-091525-
/O.EXT.KALY.FL.W.0176.000000T0000Z-111210T0600Z/
/GAYC3.1.ER.111208T2236Z.111209T0600Z.111210T0000Z.NO/
1025 PM EST THU DEC 8 2011
THE FLOOD WARNING CONTINUES FOR
THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* UNTIL LATE FRIDAY NIGHT.
* AT 10 PM THURSDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 8.2 FEET BY 1 AM
FRIDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 7 PM
FRIDAY.
* IMPACT...AT 8.0 FEET...WATER RECEEDS OFF OF YOUNGFIELD STEET AND THE
NEW MILFORD FOUNDRY
* IMPACT...AT 8.0 FEET...WATER REACHES NEW MILFORD FOUNDRY AND
YOUNGFIELD STREET
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME FRI FRI FRI FRI SAT
HOUSATONIC RIVER
GAYLORDSVILL 8.0 8.0 THU 10 PM 8.2 8.2 8.1 8.0 7.9
$$
CTC001-005-090950-
/O.EXT.KALY.FL.W.0175.000000T0000Z-111209T0950Z/
/BKFC3.1.ER.111208T0848Z.111208T1830Z.111209T0350Z.UU/
1025 PM EST THU DEC 8 2011
THE FLOOD WARNING CONTINUES FOR
THE STILL RIVER AT BROOKFIELD.
* UNTIL LATE TONIGHT.
* AT 9 PM THURSDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 10 PM THURSDAY.
* IMPACT...AT 12.0 FEET...WATER FLOODS LOWLANDS ALONG THE STILL RIVER.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME FRI FRI FRI FRI SAT
STILL RIVER
BROOKFIELD 12.0 12.8 THU 10 PM 11.6 10.9 10.5 10.1 9.6
$$524
WGUS81 KALY 091227
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
727 AM EST FRI DEC 9 2011
CTC005-091257-
/O.CAN.KALY.FL.W.0176.000000T0000Z-111209T1255Z/
/GAYC3.1.ER.111208T2236Z.000000T0000Z.111209T1100Z.NO/
727 AM EST FRI DEC 9 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* AT 7 AM FRIDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* IMPACT...AT 8.0 FEET...WATER RECEDES OFF OF YOUNGFIELD STREET AND THE
NEW MILFORD FOUNDRY.
* IMPACT...AT 8.0 FEET...WATER REACHES NEW MILFORD FOUNDRY AND
YOUNGFIELD STREET.
* WATER LEVELS WILL CONTINUE TO SLOWLY RECEDE TODAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME FRI SAT SAT SAT SAT
HOUSATONIC RIVER
GAYLORDSVILL 8.0 7.9 FRI 07 AM 7.8 7.6 7.5 7.4 7.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Dec 8, 6:43 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 8, 6:43 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 643 PM EST THU DEC 8 2011 .SYNOPSIS... A LOW OVER THE CANADIAN MARITIMES ALONG WITH A HIGH OVER THE DEEP SOUTH WILL RESULT IN A FLOW OF SEASONABLY COLD AIR INTO THE REGION OVER THE NEXT SEVERAL DAYS. A COLD FRONT WILL MOVE ACROSS FRIDAY AFTERNOON. LAKE EFFECT SNOW SHOWERS ARE LIKELY TO DEVELOP NORTH AND WEST OF THE ALBANY REGION FRIDAY NIGHT INTO SATURDAY AS COLD AIR POURS INTO THE REGION ACROSS THE RELATIVELY WARM WATERS OF THE GREAT LAKES. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 645 PM...A QUIET WEATHER NIGHT OVER THE REGION...ESPECIALLY WHEN COMPARED TO THIS TIME LAST NIGHT. MOST OF THE CLOUD COVER HAS DIMINISHED. BESIDE THE USUAL FINE TUNING THE HOURLY GRIDS...WE BACKED OF POPS ACROSS OUR ADIRONDACK REGION...AT LEAST FOR AWHILE THIS EVENING. RIDGING ALOFT HAS LOWERED THE SUBSIDENCE INVERSION...MITIGATING ANY LAKE EFFECT. ALSO...THE FLOW IS SOMEWHAT WEAK AND TOO SOUTHWEST AT THIS TIME. LATER TONIGHT...AS THE ATMOSPHERE ALOFT COOLS AND THE FLOW INCREASES...THERE MIGHT BE MULTI-BAND CONNECTION BETWEEN ERIE AND LAKE ONTARIO. HOWEVER THE MEAN FLOW LOOKS TO BE 240 WHICH WOULD BE MUCH OF SOUTHWEST FLOW AND WOULD KEEP THE BULK OF THE LAKE BAND TO OUR NORTH. IT MIGHT GRAZE EXTREME NORTHERN HERKIMER COUNTY LATER ON...SO WE LEFT SMALL/SLIGHT POPS IN LATER ON THIS EVENING. OTHERWISE...A QUITE MAINLY CLEAR EVENING...BEFORE MID LEVEL WARM AIR ADVECTION CLOUD FROM THE OHIO VALLEY HEAD OUR WAY WELL AFTER MIDNIGHT. TEMPERATURES SHOULD CONTINUE TO DROP INTO THE 20S MOST PLACES FOR THE REST OF THE EVENING...SOME TEENS WHERE A SNOWPACK EXITS. THE WIND WILL BE LIGHT FROM THE SOUTH OR SOUTHWEST 10 MPH OR LESS. **********PREVIOUS NEAR TERM FORECAST*********** AS OF 4 PM EST...LAKE EFFECT SNOW SHOWERS OVER THE ADIRONDACKS HAVE DIMINISHED WITH AN AREA OF CLEAR SKIES MOVING INTO THE REGION FROM THE FINGER LAKES. WE HAVE SOME SLIGHT CHANCE POPS OVER THE WESTERN ADIRONDACKS/UPPER MOHAWK VALLEY FOR WHAT IS LIKELY TO BE NOTHING MORE THAN A FEW FLURRIES. WITH WINDS BACKING TO A MORE SOUTH SOUTHWESTERLY DIRECTION...HAVE SHIFTED POPS TO THE FAR NORTHERN PORTIONS OF HERKIMER AND HAMILTON COUNTIES...WITH ONLY A SLIGHT CHANCE OVER MOST OF THIS AREA. ELSEWHERE THE WEATHER TONIGHT SHOULD BE DRY. LOWS WILL RANGE FROM THE MID AND UPPER TEENS ACROSS THE ADIRONDACKS AND SOUTHERN VERMONT TO THE LOW AND MID TWENTIES ACROSS THE HUDSON AND MOHAWK VALLEYS. USED A BLEND OF THE MAV/MOS AND MET/MOS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... A NEARLY STATIONARY 500 HPA LOW CENTERED OVER HUDSON BAY CANADA AND ITS ASSOCIATED TROF WILL BE THE DOMINANT FEATURE FOR THIS PERIOD. IT WILL RESULT IN A FLOW OF COLD AIR OUT OF THE CANADIAN PRAIRIES WHICH WILL MODERATE SOME AS IT TAKES A LONG PATH ACROSS THE CENTRAL PLAINS AND THEN ACROSS THE OHIO VALLEY ON ITS WAY TO THE REGION. AN EMBEDDED FRONT WILL MOVE ACROSS THE REGION DURING THE LATE AFTERNOON/EARLY EVENING HOURS BRINGING IN A REINFORCING SURGE OF COLD ALTHOUGH IT APPEARS THAT THE REALLY COLD AIR WITH 850 HPA TEMPS OF MINUS 22 WILL REMAIN WELL TO THE NORTH. VORTICITY ADVECTION AHEAD OF THE TROF WILL PRODUCE SNOW SHOWERS...MAINLY ACROSS THE WESTERN AND SOUTHERN ADIRONDACKS...WITH LAKE ONTARIO CONTRIBUTING ADDITIONAL MOISTURE. THE FLOW ALOFT SUGGESTS THAT ANY LAKE ENHANCED SNOW BANDS THAT DO DEVELOP SHOULD PRETTY MUCH BE CONFINED TO HAMILTON...HERKIMER...AND TO A LESSER EXTENT FULTON AND MONTGOMERY COUNTIES. AT THIS POINT THERE IS STILL A LOT OF UNCERTAINTY FOR THESE AREAS SO WE WILL MENTION THE POSSIBILITY IN THE HWO AND HOLD OFF OF ANY HEADLINES. FOR THE REST OF THE FORECAST AREA...WE WILL BE LOOKING FOR DRY WEATHER WITH LOTS OF CLOUDS TO THE NORTH AND PARTLY TO MOSTLY CLEAR SKIES SOUTH...WITH SLIGHTLY ABOVE NORMAL TEMPERATURES FOR FRIDAY AND SLIGHTLY BELOW NORMAL TEMPERATURES FOR SATURDAY AND SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... THE NORTH ATLANTIC OSCILLATION (NAO) LOOKS TO REMAIN POSITIVE OR NEUTRAL FOR MUCH OF THE EXTENDED PERIOD. A POSITIVE NAO FEATURES LOW PRESSURE RESIDING CLOSE TO OR NEAR ICELAND AND HIGH PRESSURE ANCHORED OVER THE AZORES. IN THIS PHASE...THE REALLY COLD ARCTIC AIR GENERALLY REMAINS LOCKED UP IN CANADA OR WELL TO OUR NORTHWEST. THIS PATTERN FAVORS EITHER A ZONAL FLOW ACROSS OUR AREA...OR A RIDGE. IN THIS CASE...THE FLOW LOOKS MORE ZONAL AND FRIGID ARCTIC AIR WILL BE LACKING. THE PERIOD STARTS OUT WITH SPRAWLING HIGH PRESSURE ACROSS THE SOUTHEAST...RIDGING NORTHWARD INTO OUR REGION. INITIALLY THIS HIGH PRESSURE WILL BE CHILLY (BUT NOT FRIGID)...AND WITH TIME WILL MODERATE A LITTLE. SUNDAY THROUGH TUESDAY LOOK DRY WITH CONSIDERABLE SUNSHINE. A WEAK DISTURBANCE...INCLUDING A SURFACE TROUGH...RIPPLING THROUGH THE NORTHERN JETSTREAM WILL POSSIBILITY BRING A LITTLE LIGHT PRECIPITATION IN FORM OF RAIN OR SNOW SHOWERS TO MAINLY AREAS NORTH AND WEST OF ALBANY TUESDAY NIGHT INTO WEDNESDAY. BEHIND THIS FEATURE THE AIR WILL CHILL DOWN A LITTLE. WEDNESDAY NIGHT LOOKS TO START DRY IN MOST PLACES...BUT HAVE SLIGHT CHANCES OF SNOW SHOWERS CONFINED TO OUR ADIRONDACK...DOWNWIND OF LAKE ONTARIO. BY THURSDAY...THERE IS SLIGHT DISPARITY OF TIMING BETWEEN THE 12Z GFS AND 12Z EUROPEAN MODEL. THE EURO LIFTS AN UPPER AIR SYSTEM TO THE NORTH WHILE THE GFS TRACKS IT FURTHER SOUTH AND A BIT SLOWER. TOO FAR OUT TO DETERMINE WHICH SOLUTION IS RIGHT...BUT FOR NOW...WILL INCLUDE A CHANCE POPS FOR EITHER RAIN OR SNOW SHOWERS COME THURSDAY. TEMPERATURES WILL GENERALLY AVERAGE NEAR NORMAL OR SLIGHTLY ABOVE NORMAL THROUGHOUT THE PERIOD. NORMAL HIGHS ARE GENERALLY ABOUT 30 FAR NORTH AND WEST TO ABOUT 40 SOUTHEAST. OVERNIGHT LOWS ARE BETWEEN 15 AND 25. PRECIPITATION LOOKS TO BE BELOW NORMAL...UNTIL THURSDAY. AFTER THAT...IT IS DIFFICULT TO DETERMINE HOW MUCH PRECIPITATION WOULD FALL WITH THAT SYSTEM AT THIS POINT. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... ...VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY... THE EVENING WILL BE MAINLY CLEAR WITH JUST A FEW MID OR HIGH LEVEL CLOUDS. THE WIND WILL BE LIGHT FROM THE SOUTH OR SOUTHWEST UNDER 10KTS. THE THREAT OF ANY FOG FORMATION LOOKS VERY LOW DUE TO AN ANTICIPATED LIGHT BREEZE AND EVENTUAL INCREASE IN CLOUDS. MID LEVEL CLOUDS WILL INCREASE OVERNIGHT INTO FRIDAY...MAINLY FROM KALB NORTH AND WESTWARD. CLOUD BASES WILL BE 6000 FEET OR HIGHER. FURTHER SOUTH...THE SKY MIGHT REMAIN SCATTERED AT KPOU THROUGH THE TAF PERIOD. THE WIND WILL BE FROM THE SOUTH 5-10KTS WITH SOME HIGHER GUSTS AT KALB. ANY LAKE EFFECT SNOW SHOULD REMAIN WELL NORTH AND WEST OF ALL THE TERMINALS THROUGH AT LEAST FRIDAY. OUTLOOK... SAT-TUE...VFR. NO SIG WX ANTICIPATED. && .HYDROLOGY... RAINFALL AMOUNTS OVER THE PAST 24 HOURS GENERALLY RANGED FROM A FEW HUNDREDTHS OF AN INCH IN THE ADIRONDACKS AND WESTERN MOHAWK VALLEY UP TO 1.5 TO 2.5 INCHES THROUGH THE EASTERN CATSKILLS...LOWER HUDSON VALLEY...BERKSHIRES...TACONICS AND LITCHFIELD HILLS. THIS HAS LED TO SOME SIGNIFICANT WITHIN BANK RISES ON STREAMS AND RIVERS...WITH SOME MINOR FLOODING ON THE HOUSATONIC AND STILL RIVERS IN WESTERN CONNECTICUT. FLOODING ON THE STILL RIVER FROM DANBURY NORTH TO NEW MILFORD SHOULD END TONIGHT. THE HOUSATONIC BELOW THE STEVENSON DAM REACHED ITS CREST AROUND 10AM THIS MORNING. IT RECEDED A FEW INCHES DURING THURSDAY AFTERNOON AS GATES WERE CLOSED AT STEVENSON DAM...BUT WILL LIKELY REMAIN ABOVE FLOOD UNTIL MIDDAY FRIDAY. MOSTLY DRY WEATHER...WITH SOME LAKE EFFECT SNOW SHOWERS ACROSS THE WESTERN ADIRONDACKS AND THE UPPER MOHAWK VALLEY...IS IN STORE FOR THE REGION FOR THE WEEKEND AND FIRST PART OF THE NEW WEEK...WITH A CHANCE OF SOME SNOW AND RAIN SHOWERS STARTING TUESDAY NIGHT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/RCK NEAR TERM...HWJIV/RCK SHORT TERM...RCK LONG TERM...HWJIV AVIATION...HWJIV HYDROLOGY...RCK
Hazardous weather outlook, Dec 8, 5:14 PM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 514 PM EST THU DEC 8 2011 NYZ032-033-038>040-082-091200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN FULTON- 514 PM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS AND THE MOHAWK VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT THROUGH SATURDAY...LAKE EFFECT SNOW IS POSSIBLE AND MAY PRODUCE LOCALLY HEAVY SNOW. THERE IS STILL A LOT OF UNCERTAINTY REGARDING THE INTENSITY...LOCATION AND INLAND EXTENT OF POTENTIALLY SIGNIFICANT SNOW BANDS. WHEN WE BECOME MORE CONFIDENT OF WHEN AND WHERE THEY WILL OCCUR...WATCHES...WARNINGS AND OR ADVISORIES MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-091200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 514 PM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT... WESTERN MASSACHUSETTS...SOUTHERN VERMONT...AND EAST CENTRAL NEW YORK EXCEPT FOR THE ADIIRONDACKS AND THE MOHAWK VALLEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Connecticut, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.